MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number ACU10135936
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that the box of the reprocessed acunav diagnostic ultrasound catheter was received with extensive water damage.The outer shipping box was wet and the white product box inside the shipping box was wet as well.Upon inspection of the product inside the wet white box, water droplets were outside and inside the sterile packaging.The white box was visibly discolored from the water/liquid.
 
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Additional details for initial reporter e updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that the box of the reprocessed acunav diagnostic ultrasound catheter was received with extensive water damage.Four (4) photos accompanied the complaint file.This investigation captures the analysis of the returned, non-sterile reprocessed acunav diagnostic ultrasound 8fr for use with siemens system, (b)(4), which was received inside of its primary package.None of the outer packaging materials (the white clayboard box or the shipping container) were returned for analysis.Also of note, this received device & package were not captured in any of the returned photographs.The photographs provided are insufficient to confirm the reported issue or assess a possible cause for this returned device.Upon receiving the device, a visual inspection was conducted.The device and package were returned folded in half inside the return container, not the same container as the device was originally shipped inside to the customer.The device is observed to be bent at the strain relief, and the shaft of the device is still inside the protective tube.This observed bend at the strain relief was not originally reported and it was undetermined if it is due to the way the material was returned or the exact time of the occurrence and is assessed to be unrelated to the reported issue.The tubing is noted to be curved.The tyvek material and clear plastic parts of the package are wrinkled and folded in various spots, but there is no breach.The observed, returned condition of the package confirms it is damaged.However, it is undetermined if it is due to the way the material was returned, related to the reported issue or the exact time of the occurrence.There is also no indication or observation that package sterility is compromised or has indications of moisture previously inside the validated ethylene oxide permeable package.Additionally, there are no observed, remaining water stains or droplets on or in the package.The physical mark on the device, serial number (b)(6), indicated that it had been reprocessed one (1) time under lot 2236888.The issue regarding the sterility is not confirmed based on the observed condition of the returned product.However, the cause of the reported issue, or when it occurred (during transit delivery, as well as removal and subsequent handling from its packaging) is undetermined.The device history record for lot 2236888 was reviewed and there were no identified manufacturing deficiencies or internal actions since the impacted product had passed all visual and functional criteria prior to distribution.As part of sterilmed' s quality process, all the devices are manufactured, inspected, and released to approved specifications.Each device undergoes 100% inspection at different points during the manufacturing process to prevent any damage from leaving the facility.There is no evidence to suggest the event is related to a manufacturing or design issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22812215
Report Number2134070-2025-00013
Device Sequence Number8846762
Product Code OWQ
UDI-Device Identifier10888551004732
UDI-Public(01)10888551004732(17)260620(10)2236888
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K043453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Catalogue NumberACU10135936
Device Lot Number2236888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/13/2025
09/11/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/04/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown